Propylene Glycol/Metronidazole; Tinidazole Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Metronidazole and tinidazole decrease your body's ability to process propylene glycol. Propylene glycol is used in some liquid medications, such as the liquid form of Agenerase.
What might happen:
Levels of propylene glycol may build up in your body. This may cause seizures, confusion, a fast heartbeat, or problems with your kidneys or blood.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Dear Healthcare Professional letter. RE: Potential safety concerns with the large amount of propylene glycol in AGENERASE (amprenavir) oral solution. Glaxo Wellcome, Inc. May, 2000.
- 2.Tinidazole US prescribing information. Rising Pharmaceuticals, Inc.. October 12, 2017.
- 3.Agenerase (amprenavir) Oral Solution US prescribing information. GlaxoSmithKline May, 2005.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.